322/365 – Sweating and myasthenia

In my 50 blogs to go post, I put out a call for any subjects I hadn’t written about and a reader suggested tackling the topic of sweating and myasthenia.  

Here’s what I’ve found out: it’s a common discussion topic for people with myasthenia. Forum after forum comes up about this so you are not alone. 

The neatest explanation I can find is that profuse sweating is one of the side effects of the medication you may take, mestinon. 

This is far too much information, but why change the habit of a lifetime: I’ve always been a bit sweaty so it’s hard for me to tell the impact that mestinon has had. Both at work and in my spare time, I tend to run on high adrenalin and that’s normally enough to give me a rosy glow (and sweat patches).  

I’ve always thought it was due to having a high metabolism – my core is usually ‘nuclear’ according to Elaine. But when reading about this, I do think it has become worse since starting medication. I say this as sometimes I can be doing absolutely nothing, free from any kind of stress, and be in a sweat. Others have commented that they get sweaty when they are pushing themselves too hard – the body trying to keep you cool in amongst all the effort.

I also recently read this Women’s Health article about why people sweat in different ways and it explains a bit of the biology behind why we’re all different.

One thing I have changed recently  is the times I take mestinon. Like caffeine, I don’t take mestinon after 5pm as otherwise I have difficulty sleeping and, more relevant to this post, I am in a sweat for most of the night. 

Another thing I try to do is carry a spare top and deodorant with me. When I’m feeling uncomfortably sticky, having a change with me is a great relief. 

Does anyone else have any tips or insight to share?

One thought on “322/365 – Sweating and myasthenia”

  1. My biggest challenge with sweat since my diagnosis is that being on prednisone makes my skin breakout and consequently I can no longer wear deodorant. Couple that with taking mestinon and it means I just have to shower and change my clothes more often.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s